Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 475, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 3, 2011, 4:54 PM CDT for Bosque County, Hill County, Johnson County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 3, 2011, 5:21 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bosque County, TX, Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WUUS54 KFWD 032154 SVRFWD TXC035-217-251-032230- /O.NEW.KFWD.SV.W.0475.110703T2154Z-110703T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 454 PM CDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOSQUE COUNTY IN NORTH CENTRAL TEXAS... NORTHWESTERN HILL COUNTY IN NORTH CENTRAL TEXAS... SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 530 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING DOWNBURST WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF CLEBURNE STATE PARK...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEBURNE STATE PARK AROUND 505 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3233 9761 3232 9738 3210 9736 3207 9763 TIME...MOT...LOC 2153Z 086DEG 5KT 3220 9752 $$ 82/JLD
1 follow-up statement
618 WWUS54 KFWD 032221 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 521 PM CDT SUN JUL 3 2011 TXC035-217-251-032229- /O.CAN.KFWD.SV.W.0475.000000T0000Z-110703T2230Z/ HILL TX-JOHNSON TX-BOSQUE TX- 521 PM CDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL BOSQUE...SOUTHWESTERN JOHNSON AND NORTHWESTERN HILL COUNTIES IS CANCELLED... AT 519 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER OTHER STRONG STORMS WERE DEVELOPING IN THE AREA. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH WERE POSSIBLE FROM THESE NEW THUNDERSTORMS. LAT...LON 3233 9761 3232 9738 3210 9736 3207 9763 TIME...MOT...LOC 2219Z 086DEG 5KT 3220 9756 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:16 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 3, 3:16 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SUN JUL 3 2011 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45 DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 99 77 100 78 / 20 20 10 10 10 WACO, TX 76 102 75 101 77 / 20 20 10 10 10 PARIS, TX 75 98 74 98 75 / 20 20 10 10 10 DENTON, TX 76 99 75 99 76 / 20 20 10 10 5 MCKINNEY, TX 74 98 74 97 75 / 20 20 10 10 10 DALLAS, TX 80 100 78 100 79 / 20 20 10 10 10 TERRELL, TX 74 97 75 97 75 / 20 20 10 10 10 CORSICANA, TX 76 99 75 99 76 / 20 20 10 10 10 TEMPLE, TX 74 100 73 100 75 / 20 20 10 10 10 MINERAL WELLS, TX 77 104 74 103 77 / 20 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 3:07 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT SUN JUL 3 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 307 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY. MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.
In the hours before
Special weather statement, Jul 3, 2:33 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 233 PM CDT SUN JUL 3 2011 TXZ119-032000- DALLAS TX- 233 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN DALLAS COUNTY AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF CEDAR HILL...NEARLY STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DUNCANVILLE...GRAND PRAIRIE...AND CEDAR HILL STATE PARK. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. SOME SMALL HAIL MAY ALSO OCCUR. LAT...LON 3277 9677 3255 9674 3255 9704 3276 9704 TIME...MOT...LOC 1932Z 232DEG 2KT 3261 9695 82/JLD
Special weather statement, Jul 3, 2:50 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUL 3 2011
TXZ144-032015-
BOSQUE TX-
250 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BOSQUE COUNTY
AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLIFTON...MOVING NORTHWEST
AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND CRANFILLS GAP.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.
ANY THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG WINDS TO 50 MPH.
LAT...LON 3199 9760 3171 9736 3158 9760 3171 9769
3167 9776 3169 9778 3187 9791
TIME...MOT...LOC 1950Z 130DEG 7KT 3173 9767
82/JLDSpecial weather statement, Jul 3, 3:05 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN JUL 3 2011
TXZ119-032100-
DALLAS TX-
305 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF COCKRELL HILL...NEARLY
STATIONARY.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.
ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP IN WESTERN AND
SOUTHWESTERN DALLAS COUNTY THROUGH 4 PM AND ALL THESE THUNDERSTORMS
MAY PRODUCE WINDS UP TO 40 MPH AND SMALL HAIL.
LAT...LON 3284 9674 3255 9672 3255 9704 3283 9704
3284 9703
TIME...MOT...LOC 2003Z 236DEG 2KT 3270 9690
82/JLDSpecial weather statement, Jul 3, 4:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SUN JUL 3 2011
TXZ133-032145-
JOHNSON TX-
422 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN JOHNSON COUNTY
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF ALVARADO...MOVING NORTHWEST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO AND VENUS.
HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3255 9708 3233 9708 3233 9709 3234 9730
3255 9728
TIME...MOT...LOC 2121Z 130DEG 4KT 3243 9715
82/JLDSpecial weather statement, Jul 3, 4:24 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUL 3 2011
TXZ117-032200-
PARKER TX-
424 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PARKER COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WEATHERFORD...MOVING
NORTHWEST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS ALSO LOCATED
SOUTH OF ANNETTA.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...HUDSON OAKS...AND
WEATHERFORD.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3284 9773 3269 9754 3261 9754 3255 9755
3264 9791
TIME...MOT...LOC 2123Z 130DEG 4KT 3267 9769
JLSpecial weather statement, Jul 3, 4:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUL 3 2011
TXZ133-144-145-032215-
HILL TX-JOHNSON TX-BOSQUE TX-
445 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BOSQUE COUNTY
NORTHWESTERN HILL COUNTY
SOUTHWESTERN JOHNSON COUNTY
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING NORTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3221 9764 3220 9761 3230 9761 3224 9738
3202 9730 3201 9768
TIME...MOT...LOC 2145Z 173DEG 12KT 3219 9748The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM CDT | Special Weather Statement | FWD | Robertson | 25 min |
| Jul 3, 2:25 PM CDT | Special Weather Statement | FWD | Navarro | 35 min |
| Jul 3, 2:33 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
| Jul 3, 2:50 PM CDT | Special Weather Statement | FWD | Bosque | 25 min |
| Jul 3, 3:05 PM CDT | Special Weather Statement | FWD | Dallas | 55 min |
| Jul 3, 3:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 31 min |
| Jul 3, 4:22 PM CDT | Special Weather Statement | FWD | Johnson | 23 min |
| Jul 3, 4:24 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Jul 3, 4:45 PM CDT | Special Weather Statement | FWD | Somervell | 30 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | FWD | Parker | 62 min |
| Jul 3, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 58 min |
| Jul 3, 5:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 3, 5:51 PM CDT | Special Weather Statement | FWD | Anderson | 24 min |
| Jul 3, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 36 min |
| Jul 3, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.